Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Frequent throat pain, giddiness, fatigue, headache. Diabetic, BP and on pills. Effects of Becadexamin?

User rating for this question
Answered by

Practicing since : 1973
Answered : 23 Questions
Namasthe Doctor,

I am diabetic & BP & it is under moderate control with medication and Insulin. My diet also is as per advise and it is include mixed vegetables (boiled & Raw) and fruits.
Brief Details:-

Diabetic (Type -II)       - 18 Years
BP            - 10 Years
•     Vegetarian
•     Non-smoker
•     Non-alcoholic
•     Age – 53 Years
•     Weight 79.7 Kg
•     Height 176 CM

Medications prescribed on 22-02.2012 are:-                
TAB- TRIVOLIB 2MG 1'-0'-1 (Earlier METAFORTE G-853)
INJ - MIXTARD 50/50 17'-0'-0 (Started now earlier it was 50:50 and only morning)
INJ- H. MIXTARD 30/30 0'-0'-10

COLSPRIN 100 MG 1'-0'-0

TAB- PLOZ MF 7.5/500MG 0'-1'-0
TAB- ROSEDAY 10MG       0'-0'-1

BECADEXAMIN            0-0-1 (Taking own & not prescribed by Dr)

Presently my BP and Sugar are under moderate control with changed medicines:

I have taken my annual checkup during Feb 2012 and attaching the summary of the reports herewith sir.
My present problems are: -

Very often I use to get throat infection whenever I take water or food outside (functions), but somehow I feel it is little bit reduced – is it effect of BECADEXAMIN? Is there any remedy to overcome fully sir?

Now days I am feeling giddiness, tiredness & headache. In-fact today also I am having this problem and my BP was 120/77 during morning and sugar was 144 RBS and now presently having BP is 119/74. – is it due to change of medicine and insulin? But change of medicine has brought down my Sugar level then earlier sir, but headache is not a new problem, I was having even earlier also.

Pain in my leg and especially more pain in my Heel portion (diabetic neuropathy). I am managing with MCR sole shoes with silicone gel pad. Is there any chance of reversing this neuropathy pain sir?

Muscle pain, especially “Sudden Catch” during night in Knee portion (above heel) once in a while during night and when I get this “catch” immediately I will get up and shake my leg and next day morning it will be normal – anything serious sir?

Increase of weight – after change of medication and injection though I am having same diet and life style my weight is increasing – around two kg within three months – Sir, any advice to reduce the weight.

Physical Activity:-

45 Minutes to One Hour walking daily (But now days due these problems I am not very regular)
My food intakes are: -

7.00 AM - Coffee and two Biscuit
8.30 AM - Half cup coffee
9.30 AM - Two Chapatti with two cup Raw & boiled vegetable, D-Protin without milk.
11.00 AM - Half cup coffee with two Biscuits
12.00 No - One Fruit like orange, sweet lime etc
12.45 PM - Half cup coffee
01-30 PM - One small cup rice with sambar & Two cup boiled & raw vegetable
3.00 PM - Half coffee with two Biscuits
4.30 PM - Half coffee again
6.30 PM - Half coffee and two biscuits
8.00 PM - Raw vegetable (one cup)
10.00 PM - One cup rice with Sambar & Curd with little raw vegetable.

Sir, do you feel whether my intake of food is less? But I am managing my hungry with coffee (without sugar) and biscuits once in every two hours – is coffee consumption is causing any problems sir?

Nature of Work

Desk work with normal work related stress and I can say it is in the higher side, normally I have good sleep and once in a week or so I will have disturb sleep.
Sir, could you please analyze my case and advise me what might have gone wrong and how to keep myself normal fitness, so that I can increase my physical activity and can bring down my intake of medicines.

Expecting your kind & expert advice sir,

Thanks and regards,

Posted Mon, 4 Jun 2012 in Diabetes
Answered by Dr. L K Shankdhar 15 hours later
Dear Friend,

Thanks for the detailed query.

I have gone through your details and want to make following comments:-

1. Weight gain in your case might be due to Insulin and Pioglitazone plus better sugar control and should be tackled with reduction in calories, since you are regularly exercising.

For that easiest is to look into your coffee intake; although you have not specified if it is with sugar or with sweetener, I resume it to be sugar free. Kindly note that one cup of coffee with sugar and milk carries 90 calories, but without sugar and milk carries 15 calories only and the one with milk and without sugar contains 50 calories. So even if you are taking sugar free milky coffee and you start taking black coffee with sweeteners you save 35 calories with each cup.

According to your dietary description, you are taking three and half cups of coffee daily. Thus you shall save approximately 120 calories per day and 3600 calories per month. Remember gaining 7700 calories increases 1 Kg of wt. and vice versa.

These changes should hopefully take care of your problem of weight gain.

2. Your Urinary albumin is to be ignored presently and since Urinalysis also shows 8-10 pus cells it indicates active infection.

Kindly get Urine Culture and sensitivity test and take treatment after discussion with you regular physicians. Repeat Urine examination after antibiotic course.

3. Neuropathy is one of the most bothering problems for patients of diabetes and the best medicine for reversal is sustained good glycemic (glucose) control. But for relief of symptoms you may try pregablin 75 mg at night after discussing with your treating physician.

4. Flu like symptoms is sometimes due to Pioglitiazone and since they have reduced now, I hope this is not of concern.

5. Regarding headache, you have already presented for long and needs to be investigated under the guidance of your regular physician.

6. For Catch like symptoms, you may try Vitamin E 400 mg daily for 15 days. Vitamin E supplements should be available over the counter.

I hope this suffices. Yet, I will be eager to answer any more queries from you.

With best wishes for your health,
Prof. LK Shankhdhar
Above answer was peer-reviewed by
Follow-up: Frequent throat pain, giddiness, fatigue, headache. Diabetic, BP and on pills. Effects of Becadexamin? 4 hours later
Thanks you Doctor for your detailed advice.

Yes sir, you are correct I am taking coffee without SUGAR, but with XXXXXXX LIGHT Biscuits

Could you advice on the followings sir:-

a) Is there any side effects if I continue to take BECADEXAMIN in a long run sir?
b) could you please explain me little more about "Sudden Catch” and is it a matter
of concern sir? - noted to take Vitamin E 400 mg daily for 15 days.
c) Is there any specific reason for giddiness & tiredness which is started now days

I have noted your advise on other points with lot of thanks sir.

Thanks you very much once again sir,
Answered by Dr. L K Shankdhar 6 hours later
Thanks for writing back.
Nobody knows the cause of Catch/ Cramp but we certainly find relief in symptoms in 7-10 days. Vitamin E being a fat soluble vitamin, should not be taken for a very long period, as it is stored in the body and is liable to cause symptoms of excess vitamin A.
Regarding Becademxamine, I have no comments to offer since your question pertains to a brand and we don't promote or demote any Brand through Health Care Magic platform.
If you ask about Vitamin B-complex, usually it is not required since you are taking adequate amounts of fresh vegetables and fruits. But there is no risk with water soluble and are not stored.
You should watch for trivial symptoms such as dizziness/giddiness for some more time. Usually such symptoms pass away after some time and need no investigations.
Awaiting more clarifications
Prof. LK Shankhdhar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor